MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-28
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the healthcare professional, via the manufacturer¿s representative, regarding a patient implanted for a stage 1 trial evaluation.It was reported that the insulation on the lead separated from the lead at the extension connector site.Specifically, when they went to exchange the extension for the battery, it was found that the insulation had separated from the lead.The physician felt the patient had likely been pulling on the extension during the trial, thus compromising the lead.As a factor that may have led to the issue, the physician stated concerns for patient compliance and that the patient had been pulling or messing with the lead.No diagnostics or troubleshooting were performed.The physician chose to explant due to patient compliance concerns, an increased risk of infection, and their repeated requests for additional pain medication.No actions/interventions were taken to resolve the issue.The issue was resolved at the time of report.The patient status was noted as ¿alive ¿ no injury¿.There were no further complications reported or anticipated.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key8212222
Report Number2649622-2019-00088
Device Sequence Number14019843
Product Code EZW
UDI-Device Identifier00643169887923
UDI-Public00643169887923
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model Number3889-28
Device Catalogue Number3889-28
Device Lot NumberVA1MR7R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2018
Initial Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR